# SDR 9JLA201352203569

- Difficulty date: April 23, 2013
- Submitted: May 22, 2013
- Operation: Air carrier
- Aircraft: N523KW
- Make and model: Cessna 560XL
- Aircraft serial: 5605015
- Aircraft time: 2,696 hours, 2,173 cycles
- Engine: Pwa PW545A
- Engine time: 2,696 hours, 2,173 cycles
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Carbon Seal
- Condition: Leaking
- Location: Engine Oil
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E, A

## Discrepancy

DURING CLIMB THROUGH APPROX 7,000 FT,  CREW REPORTED A MASTER WARNING LIGHT AND A LOW OIL PRESSURE INDICATOR FOR LT ENGINE.  AFTER COMPLETING THE ABNORMAL/EMERGENCY CHECKLIST THE ENGINE WAS SHUTDOWN.   DECLARED AN EMERGENCY, RETURNED AND MADE AN UNEVENTFUL LANDING.  PRELIMINARY INSPECTION FOUND OIL TO BE PRESENT IN THE ENGINE OIL TANK SIGHT GAUGE.  EVIDENCE OF AN OIL LEAK WAS FOUND COMING FROM THE ENGINE CORE SECTION.  THE NR 1 ENGINE WAS REMOVED FROM THE ACFT FOR REPAIRS.  INVESTIGATIONS REVEALED THAT THE LOW OIL PRESSURE INDICATION AND ENGINE OIL LOSS WAS CAUSED BY DEFECTIVE NR 1 BEARING CARBON OIL SEAL.
